Will Allergic reactions cause my meds to be changed?

You may remember that I developed a photosensitivity while on holiday on Arran. Puffy red face- lovely. I'm on infliximab and methotrexate and have been fairly stable on these for about ten years. I had a similar allergic reaction some eight years ago and can trace it to a cliff top picnic and the glare from the sea. Now the Arran reaction has recurred after very limited exposure to the sea and sun. But I think I'm going to have to raise this when I see the consultant in early September.

Before I do I'd like to have an idea of what to expect

If they take me off methotrexate will I have to come off infliximab?

Or is there another combination?

Any ideas/ experiences will be really welcome

Cathie aka old puffy face

2 Replies

oldestnewest
  • Hi Cathie

    I sympathise! I take 3 anti allergy tabs per day to stop me puffing up! I think the combination of the sun and the sea is VERY strong and although I don't puff up, I burn like crazy. It's not good to expose yourself to sun when on MTX so I always go out looking ike a mad woman in the sun! Huge wrap around dark glasses, trousers etc.

    However, this may not be the same for you. I think it always as well to mention these things to your consultant and I really do hope that either your meds can be adjusted or you can have something for the allegies.

    Take care

    Jeanxxx

  • Thanks for this Jeanym. I'll let you know what doctor and consultant say. The first time this happened - some time ago now - the dermatologists said that it might be worth getting desensitised. That sounds like a good idea so I will enquire and put up the answer here.

    Good luck with the shades I was thinking of wrap arounds too

    Cathie XX

You may also like...